Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 7, 2020, 1:55 PM CDT for 17 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2020, 1:55 PM CDT (18:55 UTC)
- Expired
- Apr 7, 2020, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS83 KOAX 071855 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 155 PM CDT Tue Apr 7 2020 ...CRITICAL FIRE WEATHER CONCERNS ARE Developing THIS AFTERNOON... .Gusty northwesterly winds combined with low humidity and ample fuels will create dangerous fire conditions across parts of eastern Nebraska. Temperatures peaking in the 80s combine with relative humidities around 15 to 20 percent and wind gusts up to 30 mph will make any fires that start hard to control. NEZ016-017-030>032-042>044-050-051-065-066-078-088>090-092-080000- /O.NEW.KOAX.FW.W.0003.200407T1855Z-200408T0000Z/ Antelope-Pierce-Boone-Madison-Stanton-Platte-Colfax-Dodge-Butler- Saunders-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 155 PM CDT Tue Apr 7 2020 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF EASTERN NEBRAKSA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * Affected Area...In Nebraska, Fire Weather Zone 016 Antelope, Fire Weather Zone 017 Pierce, Fire Weather Zone 030 Boone, Fire Weather Zone 031 Madison, Fire Weather Zone 032 Stanton, Fire Weather Zone 042 Platte, Fire Weather Zone 043 Colfax, Fire Weather Zone 044 Dodge, Fire Weather Zone 050 Butler, Fire Weather Zone 051 Saunders, Fire Weather Zone 065 Seward, Fire Weather Zone 066 Lancaster, Fire Weather Zone 078 Saline, Fire Weather Zone 088 Jefferson, Fire Weather Zone 089 Gage, Fire Weather Zone 090 Johnson and Fire Weather Zone 092 Pawnee. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 15 to 20 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ tsn
1 follow-up statement
330 WWUS83 KOAX 071919 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 219 PM CDT Tue Apr 7 2020 ...CRITICAL FIRE WEATHER CONCERNS ARE DEVELOPING THIS AFTERNOON... .Gusty northwesterly winds combined with low humidity and ample fuels will create dangerous fire conditions across parts of eastern Nebraska. Temperatures peaking in the 80s combine with relative humidities around 15 to 20 percent and wind gusts up to 30 mph will make any fires that start hard to control. NEZ016-017-030>032-042>044-050-051-065-066-078-088>090-092-080000- /O.CON.KOAX.FW.W.0003.000000T0000Z-200408T0000Z/ Antelope-Pierce-Boone-Madison-Stanton-Platte-Colfax-Dodge-Butler- Saunders-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 219 PM CDT Tue Apr 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF EASTERN NEBRASKA... * Affected Area...In Nebraska, Fire Weather Zone 016 Antelope, Fire Weather Zone 017 Pierce, Fire Weather Zone 030 Boone, Fire Weather Zone 031 Madison, Fire Weather Zone 032 Stanton, Fire Weather Zone 042 Platte, Fire Weather Zone 043 Colfax, Fire Weather Zone 044 Dodge, Fire Weather Zone 050 Butler, Fire Weather Zone 051 Saunders, Fire Weather Zone 065 Seward, Fire Weather Zone 066 Lancaster, Fire Weather Zone 078 Saline, Fire Weather Zone 088 Jefferson, Fire Weather Zone 089 Gage, Fire Weather Zone 090 Johnson and Fire Weather Zone 092 Pawnee. * Winds...Northwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 15 to 20 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ tsn
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 7, 6:30 AM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Apr 7, 6:30 AM CDT, 7 hours 25 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 630 AM CDT Tue Apr 7 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 330 AM CDT Tue Apr 7 2020 Overview: Much above normal temperatures today combined with low relative humidities this afternoon elevate fire weather concerns for areas along and south of a line from Norfolk to Omaha to Red Oak Iowa. Lincoln could approach their record high of 84 degrees set in 1991/1988/1890. A cold frontal passage moves into the area Wednesday and limits highs in the north near the South Dakota border to the 50s with 70s toward the Kansas and Missouri borders. Look for gusty north winds behind the front Wednesday. The deeper moisture doesn't appear to get tapped until the front moves south of the forecast area, but something to watch Wednesday afternoon. Today through Thursday Night: After a cloudy start with some drizzle, light rain, and even a few thunderstorms in southeast Nebraska and southwest Iowa, the skies cleared and temperatures rose into the lower 70s Monday as a warm front pushed into the area. Normal highs are in the lower 60s with lows in the upper 30s. Water vapor satellite imagery and h5 heights show a large area of closed low pressure off the California coast...mid and high level moisture spreading northward across Mexico into the southern Plains/Gulf states and a northern stream trough from Canada dipping southward into Montana/the Dakotas. At the surface, low pressure was analyzed over eastern South Dakota with a warm front lifting into Minnesota and a trailing cold front moving into southwest SD. Severe thunderstorms with large hail developed over parts on northeast SD with T-storms continuing to push into MN. Through Wednesday, the area of h5 low pressure over Canada will expand and push southward into the Northern Plains/Great. Lakes. Meanwhile, the area of h5 low pressure off the West Coast/western California churns and drops southward over southern California. The focus for rainfall is with these weather systems/outside of our local area. Locally, the 00Z sounding had around 0.72 inches of precipitable water. At 05Z a secondary warm front was noted around Lincoln and Plattsmouth with a wind shift west of Valentine. The low level jet has been strengthening across Kansas and will continue before weakening around 12Z and shifting southeast. The NAM models have been trying to develop some precip with this feature. The forecast soundings have some very low level moisture below the inversion with significant drying above 1200ft. For now have some patchy for for parts of the area and account for the cirrus that have been spreading north across Kansas. The surface wind shift passes through the forecast area from 11Z-21Z. The h85 thermal ridge over the area this morning shifts to south of I80 by 18Z and toward Falls City by 00Z. Downslope flow and much drier dewpoints/steep lapse rates mixing down lead to temperatures warming into the 70s to lower 80s. Increased highs with a blend of CMCReg/SREFBC/NBM. Some guidance was even warmer with mid 80s. The record at Lincoln today is weak at 84 degrees, so could come close there. Minimum RH values 15 to 35 percent with a very high fire danger. Adjusted dewpoints lower toward the RAP/conshort. Conditions approach Red Flag Warning criteria especially with the fuels and low rh's for Saline/Jefferson/Gage counties. Surface winds will gust 20 to 25 mph before diminishing tonight. A stronger front arrives Wednesday...pushing across the county warning forecast area through 19 or 20Z. The current models trends have the front pushing through mainly dry save for a few showers across parts of western Iowa. Gusty north winds are expected and boosted these for Wednesday. The 00Z HREF ens mean has and area of 40 to 50mph wind gusts. h85 temperatures slip to below zero for a time before moderating Wednesday afternoon. Thursday's high are forecast to only be in the 40s and 50s. Surface high pressure builds in Thursday night with lows in the 20s cwa-wide. Friday through Monday: The closed low over the southwest U.S. is progged to move into the Southern Plain through Sunday 18Z. Beyond this time there are more significant differences in the phasing/progression of the longwave trough for early next week as to if it will be dry or there will be trough enough that can tap into some moisture for a chance for snow. Below normal highs are forecast Friday and Saturday. A front develops over the forecast area Friday night with a chance for rain and possible isolated thunder. Even colder still for Easter with reinforcing cold air/light and brisk north winds. There is a chance for rain/snow during the day. The below normal temperatures last into Monday and Tuesday and has a chance for rain/snow. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 628 AM CDT Tue Apr 7 2020 Areas of fog will likely reduce vsbys to near 1SM at KOMA and KLNK for an hour or so into the TAF period before west to northwest winds kick in by 15Z as a cold front approaches the area. Then VFR conditions are forecast through Wednesday morning. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Zapotocny AVIATION...Dergan
Hazardous weather outlook, Apr 7, 12:09 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1209 PM CDT Tue Apr 7 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080715- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1209 PM CDT Tue Apr 7 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Very high fire danger conditions are forecast for parts of eastern Nebraska and western iowa this afternoon along and south of a line from ONeill to Norfolk to Omaha to Atlantic, IA. The combination of very warm temperatures in the 70s and 80s, low relative humidity of 15 to 30 percent, ample fuels, and increasing winds with gusts around 15 to 25 mph will contribute to the elevated fire danger. Fires that start will spread quickly. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy conditions will be possible Wednesday as a cold front moves through the region. Northwest wind gusts of 35 to 45 mph are forecast. Isolated thunderstorms are possible Friday night. Light rain and snow is possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. tsn
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:55 AM CDT | Dense Fog Advisory | OAX | Cass, Dodge, Douglas, Lancaster, Otoe, Sarpy and 2 more | 3 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.